MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON SPINAL SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON SPINAL SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Catalog Number 55840009590
Medical Device Problem Codes Break (1069); Mechanical Jam (2983)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product was not returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient underwent decompression and fusion at l3-pelvis.This was a revision to a prior surgery.Intra-op, the screw head became locked.The head could not move multi-axially; and could not connect to the construct.Hence, the screw was removed and was replaced with a new one.Reportedly, the alleged screw broke as well, but no broken fragments remained inside patient's body.No patient complications were reported due to this event.
 
Additional Manufacturer Narrative
Product analysis: visual and optical inspection revealed the top portion of the crown of the screw has been worn from the seating of the rod.The torx tip of the driver that was used has broken off and is jammed in the female torx of the screw.Functional inspection confirmed the screw head was locked in a slightly angled position and was not able to pivot in any direction.The crown has been pushed down through the saddle of the screw not allowing the head to pivot anymore.This is the normal issue when the bone screw is implanted.The screw in its current condition is no longer functional do to the broken driver tip in the head of the screw.If information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON SPINAL SYSTEM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
MDR Report Key9603742
Report Number1030489-2020-00085
Device Sequence Number19455444
Product Code NKB
UDI-Device Identifier00643169005327
UDI-Public00643169005327
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K113174
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number55840009590
Device Lot NumberH5504197
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/04/2020
Initial Date Received by Manufacturer 12/20/2019
Supplement Date Received by Manufacturer03/11/2020
Initial Report FDA Received Date01/17/2020
Supplement Report FDA Received Date03/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1